Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


REACTION TO MEDS
Apr 25, 2004

I AM CURRENTLY TAKING COMBIVIR AND VERAMUNE SINCE JAN 2004. IN DECEMBER 2003 I WAS HOSPITALIZED WITH PCP. UP UNTIL THAT TIME I WAS NOT TAKING ANY MEDS. MY VL TAKEN IN OCT 03 WAS AROUND 470 AND WHEN HOSPITALIZED DROPPED BELOW 50.SINCE STARING THESE MEDS THE VL HAS ROSE BACK AROUND 400. MY DOCTORS HAVE ME TAKING SEPRA 500 MG DAILY FOR AN INDEFINITE PERIOD OF TIME. MY QUESTION IS THIS: I HAVE DEVELOPED BOTH A PASTY AND METALLIC TASTE IN MY MOUTH. I CAN'T TOLERATE FOODS RICH IN STARCHES LIKE POTATOES,PASTA AND BREAD. MILK CHOCOLATE AND COFFEE HEVE ALSO BECOME INTOLERABLE. I FEEL NAUSEA ALMOST 3/4 OF THE DAY. ARE THESE SYMPTOMS A RESULT OF THE AIDS MEDS OR THE ANTIBIOTIC OR BOTH. WILL THESE SYMPTOMS EVER DISAPPEAR SO THAT I CAN ENJOY THE FOODS I ONCE LOVED TO EAT? PLEASE ANSWER! STEVE

Response from Dr. Henry

I wasn't sure whether you were referring to your CD4 count or HIV level with the numbers you provided. Combibir ? the AZT component) can sometimes throw taste sensation off as can Septra. Septra is usually continued until the CD4 (T-helper) cell count is well above 200. Thrush (yeast infection), other oral conditions, some vitamin deficiencies, gum disease--many other conditions can impact the quality of taste so a good oral exam may be helpful. If the taste problem persists despite everything then perhaps a change in medicine might be tried to find a combination that results in an improvement in that problem. KH



Previous
Your comment about atypical strains is so on point!
Next
Reyataz - yellow eyes

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement